Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 475, NWS Memphis, TN

December 8, 20126 counties in Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Dec 8, 2012, 9:02 PM CST for 6 counties in Mississippi. It was in force for 28 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 8, 2012, 9:02 PM CST (03:02 UTC)
Expired
Dec 8, 2012, 9:30 PM CST
In force
28 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Benton County, MS, Calhoun County, MS, Lafayette County, MS, Marshall County, MS, Pontotoc County, MS, Union County, MS

The radar

The Columbus AFB radar (KGWX), 106 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 8, 9:12 PM CSTTSTM WND DMG1 Se Denmark, MSTREES AND POWERLINES DOWN.
Dec 8, 9:27 PM CSTHAIL 0.753 N Thaxton, MSPENNY TO QUARTER SIZE HAIL REPORTED NEAR THAXTON

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 3.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 271 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
271 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
551 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

449 
WUUS54 KMEG 090302
SVRMEG
MSC009-013-071-093-115-145-090330-
/O.NEW.KMEG.SV.W.0475.121209T0302Z-121209T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
902 PM CST SAT DEC 8 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHWESTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHWESTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  WESTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
  EASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  EXTREME SOUTHEASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 930 PM CST

* AT 903 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR PARIS...OR
  10 MILES EAST OF WATER VALLEY...AND MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
  OF EASTERN LAFAYETTE...EXTREME SOUTHEASTERN MARSHALL...NORTHWESTERN
  CALHOUN...NORTHWESTERN PONTOTOC...SOUTHWESTERN BENTON AND WESTERN
  UNION COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3410 8942 3417 8951 3419 8951 3419 8954
      3422 8958 3465 8929 3435 8895
TIME...MOT...LOC 0303Z 225DEG 37KT 3423 8941

$$
2 follow-up statements
288 
WWUS54 KMEG 090316
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
916 PM CST SAT DEC 8 2012

MSC013-090326-
/O.CAN.KMEG.SV.W.0475.000000T0000Z-121209T0330Z/
CALHOUN MS-
916 PM CST SAT DEC 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CALHOUN COUNTY IS
CANCELLED...

AT 916 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3420 8924 3417 8935 3421 8937 3427 8938
      3432 8939 3465 8929 3435 8895
TIME...MOT...LOC 0316Z 225DEG 37KT 3432 8930

$$

MSC009-071-093-115-145-090330-
/O.CON.KMEG.SV.W.0475.000000T0000Z-121209T0330Z/
BENTON MS-UNION MS-PONTOTOC MS-MARSHALL MS-LAFAYETTE MS-
916 PM CST SAT DEC 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR EASTERN LAFAYETTE...EXTREME SOUTHEASTERN MARSHALL...NORTHWESTERN
PONTOTOC...WESTERN UNION AND SOUTHWESTERN BENTON COUNTIES...

AT 916 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
DENMARK...OR 12 MILES EAST OF OXFORD...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THAXTON...
TOCCOPOLA...DELAY...LAFAYETTE SPRINGS...BURT...CORNERSVILLE...
WINBORN...POOLVILLE...BALD HILL...INGOMAR...ESPERANZA...BUCHANNAN...
SPRINGVILLE AND HORTONTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3420 8924 3417 8935 3421 8937 3427 8938
      3432 8939 3465 8929 3435 8895
TIME...MOT...LOC 0316Z 225DEG 37KT 3432 8930

$$
067 
WWUS54 KMEG 090326
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
926 PM CST SAT DEC 8 2012

MSC009-071-093-115-145-090336-
/O.EXP.KMEG.SV.W.0475.000000T0000Z-121209T0330Z/
BENTON MS-UNION MS-PONTOTOC MS-MARSHALL MS-LAFAYETTE MS-
926 PM CST SAT DEC 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAFAYETTE...EXTREME
SOUTHEASTERN MARSHALL...NORTHWESTERN PONTOTOC...WESTERN UNION AND
SOUTHWESTERN BENTON COUNTIES WILL EXPIRE AT 930 PM CST...

AT 926 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3420 8924 3417 8935 3421 8937 3427 8938
      3432 8939 3465 8929 3435 8895
TIME...MOT...LOC 0326Z 225DEG 37KT 3439 8921

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 8, 7:20 PM CST, 1 hour 42 minutes earlier.

Area forecast discussion, Dec 8, 7:20 PM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
720 PM CST SAT DEC 8 2012

.UPDATE...
UPDATED WEATHER GRIDS FOR THIS EVENING AND OVERNIGHT

&&

.DISCUSSION...

SHOWERS AND FEW EMBEDDED THUNDERSTORMS THIS EVENING HAVE DEVELOPED
ALONG AND SOUTH OF THE I-40 CORRIDOR MAINLY IN RESPONSE TO A
SUBTROPICAL JET STREAK RUNNING FROM CENTRAL TEXAS TO THE MS/LA
BORDER. HAVE ADJUSTED THE EVENING WEATHER GRIDS TO REMOVE THE
MENTION OF THUNDER ACROSS THE NORTHERN COUNTIES DESPITE A
STATIONARY FRONT LYING IN THE AREA. HOWEVER...FEEL THAT THE
THUNDERSTORM FOCUS WILL SHIFT NORTH TO THIS REGION LATER TONIGHT AS
THE DIVERGENCE INCREASES FROM BOTH THE JET STREAK AND THE
APPROACHING DIGGING SHORTWAVE IN SOUTH DAKOTA.

HAVE ALSO ADDED PATCHY DRIZZLE ACROSS THE ENTIRE MIDSOUTH THIS EVENING.

JAB

&&

.PREV DISCUSSION... /ISSUED 548 PM CST SAT DEC 8 2012/

.UPDATE...
UPDATED FOR AVIATION.

PREV DISCUSSION... /ISSUED 325 PM CST SAT DEC 8 2012/

DISCUSSION...16Z SURFACE ANALYSIS PLACES A QUASI-STATIONARY
BOUNDARY FROM CINCINNATI BACK THROUGH WESTERN KENTUCKY...THE
MISSOURI BOOTHEEL...NORTHEAST ARKANSAS...THEN BACK THROUGH
SOUTHWEST ARKANSAS AND NORTHEAST TEXAS. SHOWERS AND THUNDERSTORMS
HAVE BEEN PREDOMINANTLY CONFINED TO PORTIONS OF WEST TENNESSEE AND
NORTHEAST MISSISSIPPI NEAR THE TENNESSEE RIVER AS BEST FORCING
HAS DEPARTED THE MID SOUTH TEMPORARILY. TEMPERATURES AS OF 2 PM
CST RANGE FROM AROUND 70 DEGREES NEAR TUPELO...LOWER 60S ALONG THE
I-40 CORRIDOR...AND UPPER 50S ACROSS NORTHEAST ARKANSAS. STRONG THUNDERSTORM
POTENTIAL TONIGHT AND STRONG TO SEVERE THUNDERSTORMS LATE SUNDAY
AFTERNOON INTO SUNDAY EVENING ARE THE PREDOMINANT FORECAST
CONCERNS IN THIS AFTERNOON/S FORECAST ISSUANCE.

SHORT TERM...(TONIGHT THROUGH TUESDAY)...A QUASI-STATIONARY FRONT
CURRENTLY BISECTING THE MID SOUTH THIS AFTERNOON WILL GRADUALLY
BEGIN TO MOVE NORTH AS A WARM FRONT TONIGHT. SUBTLE MID LEVEL
SHORTWAVE TROUGHS EMBEDDED WITHIN SOUTHWEST FLOW ALOFT WILL MOVE
ACROSS THE MIDDLE/LOWER MISSISSIPPI VALLEYS TONIGHT...RESULTING IN
A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE MID SOUTH...ESPECIALLY
ALONG AND NORTH OF I-40. ANY THUNDERSTORMS ARE EXPECTED TO BE
ELEVATED WITH PERHAPS A STRONG ELEVATED THUNDERSTORM OR TWO
POSSIBLE. SMALL HAIL WOULD BE THE THREAT WITH ANY STRONG
THUNDERSTORMS. IN ADDITION TO A POTENTIAL STRONG THUNDERSTORM
THREAT TONIGHT...TEMPERATURES HAVE NOT RECOVERED MUCH ALONG AND
NORTH OF I-40 TODAY AND WINDS REMAIN RELATIVELY LIGHT. THUS...A
POTENTIAL FOR PATCHY FOG WILL EXIST UNTIL WINDS INCREASE LATER
TONIGHT AS THE QUASI-STATIONARY FRONT BEGINS TO MOVE NORTH AS A
WARM FRONT.

THE ABOVE MENTIONED WARM FRONT WILL CONTINUE TO PUSH NORTH ACROSS
THE MIDDLE MISSISSIPPI VALLEY ON SUNDAY AS AN AREA OF LOW PRESSURE
IN THE SOUTHERN PLAINS MOVES ACROSS THE SOUTHERN HALF OF MISSOURI.
THIS WILL BRING A TRAILING COLD FRONT THROUGH A MAJORITY OF THE
MID SOUTH SUNDAY EVENING AND ACROSS THE REMAINDER OF NORTHEAST
MISSISSIPPI LATE SUNDAY NIGHT. DECENT 500 MB LEVEL HEIGHT
FALLS...SUFFICIENT UPPER LEVEL DIVERGENCE PRODUCED BY A 130 KT 300
MB UPPER LEVEL JET STREAK...FAVORABLE NEARLY UNIDIRECTIONAL UPPER
LEVEL WINDS ALOFT...MOST UNSTABLE CAPE VALUES BETWEEN 800-1000
J/KG...LI/S BETWEEN -3 TO -5...AND MODERATELY STEEP 700-500 MB
LAYER MID LEVEL LAPSE RATES SUGGEST SOME STRONG TO SEVERE
THUNDERSTORMS MAY BE POSSIBLE ACROSS THE MID SOUTH LATE SUNDAY
AFTERNOON INTO SUNDAY EVENING. THE BEST CHANCE FOR STRONG TO
SEVERE THUNDERSTORMS WILL BE ACROSS AREAS ALONG AND SOUTH OF I-40
IN THE MISSISSIPPI RIVER DELTA LATE AFTERNOON INTO EARLY
EVENING...WITH A GRADUAL DIMINISHING THREAT BEING CONFINED
PREDOMINANTLY ACROSS NORTH MISSISSIPPI THROUGH THE REMAINDER OF
THE NIGHT. ANY THUNDERSTORMS WHICH REACH SEVERE LIMITS WILL
PRODUCE DAMAGING WINDS ALONG WITH A SECONDARY THREAT OF LARGE HAIL
AS MID LEVEL TEMPERATURES COOL TO -15 TO -18C.

MUCH COLDER ARCTIC AIR WILL BEGIN TO MOVE INTO THE LOWER
MISSISSIPPI VALLEY ON MONDAY AS PRECIPITATION GRADUALLY COMES TO AN
END ACROSS THE ENTIRE MID SOUTH LATE MONDAY AFTERNOON INTO EARLY
MONDAY EVENING. 12Z WRF MODEL SOUNDINGS INDICATE A POTENTIAL FOR A
RAIN/SLEET MIX TOWARDS 12Z MONDAY ACROSS PORTIONS OF NORTHEAST
ARKANSAS AROUND WALNUT RIDGE. AT THE SAME TIME...SHORT TERM MODELS
INDICATE ANOTHER SURFACE LOW WILL MOVE ACROSS THE LOWER MISSISSIPPI
VALLEY ALONG THE FRONT MONDAY...WHICH MAY BRIEFLY SLOW THE
PROGRESSION OF THE COLD AIR INTO THE MID SOUTH MONDAY. FOR THE
TIME BEING WILL MENTION A CHANCE OF RAIN AND SLIGHT CHANCE OF
SLEET FOR LAWRENCE AND RANDOLPH COUNTIES BETWEEN 09-12Z MONDAY AND
LET MIDNIGHT SHIFT FURTHER EVALUATE WINTER PRECIPITATION TYPE
POTENTIAL AFTER THIS EVENING/S 00Z MODEL RUN ARRIVES.
NONETHELESS...POST-FRONTAL RAIN IS EXPECTED ACROSS MUCH OF THE MID
SOUTH ON MONDAY.

VERY COLD ARCTIC HIGH PRESSURE IS EXPECTED TO BUILD INTO THE
LOWER MISSISSIPPI VALLEY MONDAY NIGHT...RESULTING IN CLEARING
SKIES AND TEMPERATURES FALLING BACK INTO THE 20S ACROSS MANY
LOCATIONS BOTH MONDAY NIGHT AND TUESDAY NIGHT.

LONG TERM...(WEDNESDAY THROUGH SATURDAY)...12Z GFS/ECMWF LONG
TERM MODELS INDICATE SURFACE AND UPPER LEVEL RIDGING WILL REMAIN
IN PLACE ACROSS THE MID SOUTH FOR WEDNESDAY WITH A GRADUAL
MODERATION OF TEMPERATURES TOWARDS NEXT WEEKEND AS HIGH PRESSURE
MOVES EAST. ANOTHER AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT
IS ANTICIPATED TO MOVE THROUGH THE MISSISSIPPI VALLEY NEXT FRIDAY
AND SATURDAY...BRINGING A RETURN OF SHOWERS AND PERHAPS
THUNDERSTORMS BACK TO THE REGION.

CJC

&&

.AVIATION...
00Z TAFS

MVFR/IFR TO PREVAIL THROUGH MUCH OF THE EVENING AND OVERNIGHT. AN
AREA OF LOWER IFR CIGS EXTENDED UP THE MS RIVER DELTA AT 00Z WILL
LIKELY KEEP MEM IFR INTO MIDEVENING. CONFIDENCE IS NOT HIGH THAT
THIS DECK WILL SCATTER OUT...BUT WILL KEEP A FEW HOURS OF LATE
EVENING MVFR IN... CARRIED OVER FROM THE PREVIOUS TAFS.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  59  73  44  45 /  60  60 100  60
MKL  56  71  44  44 /  70  50 100  60
JBR  56  69  38  41 /  70  70  90  40
TUP  57  73  54  54 /  50  30 100  90

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Dec 8, 7:37 PM CST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
737 PM CST SAT DEC 8 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-100345-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
737 PM CST SAT DEC 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

A STRONG THUNDERSTORM OR TWO CONTAINING SMALL HAIL IS POSSIBLE
TONIGHT ACROSS ALL OF THE MIDSOUTH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE SUNDAY AFTERNOON
INTO SUNDAY NIGHT AS A STRONG COLD FRONT MOVES THROUGH THE MID
SOUTH. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL BE ACROSS
EAST ARKANSAS...SOUTHWEST TENNESSEE...AND NORTH MISSISSIPPI. LARGE
HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS FOR ANY
THUNDERSTORMS THAT REACH SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE SUNDAY AFTERNOON INTO SUNDAY
NIGHT.

JAB

In the hours before

Special weather statement, Dec 8, 8:00 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
800 PM CST SAT DEC 8 2012

MSZ020-090230-
TALLAHATCHIE MS-
800 PM CST SAT DEC 8 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 830 PM CST FOR...

  EAST CENTRAL TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 6
MILES SOUTH OF CASCILLA AT 800 PM CST...MOVING NORTH AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN TALLAHATCHIE COUNTY SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3382 9007 3394 9001 3394 8993 3384 8991
      3382 8993 3382 8997 3381 8998 3380 9005
TIME...MOT...LOC 0200Z 198DEG 26KT 3378 8998
Special weather statement, Dec 8, 8:15 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
815 PM CST SAT DEC 8 2012

MSZ020>022-090230-
YALOBUSHA MS-TALLAHATCHIE MS-CALHOUN MS-
815 PM CST SAT DEC 8 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 830 PM CST FOR...

  WEST CENTRAL CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  EXTREME NORTHEASTERN TALLAHATCHIE COUNTY IN NORTHWEST
  MISSISSIPPI...
  YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PENNY TO NICKEL SIZE HAIL WAS
LOCATED 7 MILES SOUTH OF SCOBEY AT 815 PM CST...MOVING NORTHEAST AT
35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CALHOUN...TALLAHATCHIE AND YALOBUSHA COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3414 8993 3414 8979 3386 8945 3384 8951
      3386 8952 3386 8969 3386 8977 3389 8978
      3389 8992 3383 8992 3382 8993 3383 8994
TIME...MOT...LOC 0215Z 234DEG 32KT 3384 8984
Special weather statement, Dec 8, 8:35 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
835 PM CST SAT DEC 8 2012

MSZ013-021-022-090300-
YALOBUSHA MS-LAFAYETTE MS-CALHOUN MS-
835 PM CST SAT DEC 8 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 900 PM CST FOR...

  NORTHWESTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTH CENTRAL LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  EASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING DIME TO NICKEL SIZE HAIL WAS
LOCATED OVER COFFEEVILLE AT 835 PM CST...MOVING NORTHEAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CALHOUN...LAFAYETTE AND YALOBUSHA COUNTIES...INCLUDING
LOCATIONS NEAR WATER VALLEY...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3429 8961 3413 8938 3388 8968 3401 8982
TIME...MOT...LOC 0235Z 223DEG 37KT 3402 8966
Special weather statement, Dec 8, 8:58 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
858 PM CST SAT DEC 8 2012

MSZ013-015-021-022-090330-
YALOBUSHA MS-PONTOTOC MS-LAFAYETTE MS-CALHOUN MS-
858 PM CST SAT DEC 8 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 930 PM CST FOR...

  NORTHWESTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  WEST CENTRAL PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  EASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHEASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PENNY TO NICKEL SIZE HAIL WAS
LOCATED 3 MILES SOUTHWEST OF PARIS AT 858 PM CST...MOVING NORTHEAST
AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CALHOUN...LAFAYETTE...PONTOTOC AND YALOBUSHA COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3449 8940 3425 8913 3403 8951 3412 8962
TIME...MOT...LOC 0258Z 223DEG 37KT 3419 8947

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 8:00 PM CSTSpecial Weather StatementMEGTallahatchie30 min
Dec 8, 8:15 PM CSTSpecial Weather StatementMEGYalobusha15 min
Dec 8, 8:35 PM CSTSpecial Weather StatementMEGYalobusha25 min
Dec 8, 8:58 PM CSTSpecial Weather StatementMEGLafayette32 min
Dec 8, 9:32 PM CSTSpecial Weather StatementMEGUnion28 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.